MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48031
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent did not come out of the catheter, the trigger mechanism got jammed.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 19 jun 2025.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation of evo-20-25-10-e of lot c2017537 involved in this complaint could not be completed as the device or photographic evidence of the device was not returned for evaluation.With the information provided, a document-based investigation was conducted.A response was received when the physician was contacted for further information ¿¿ this is a government medical college doing lots of procedures, hence it¿s practically impossible for the team to answer these questions.I have contacted them but failed to get an answer.¿¿ manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c2017537 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c2017537 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use, ifu0062 which accompanies this device, instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: definitive root cause could not be determined.A possible root cause of the stent deployment issues could be attributed potentially to tortuous patient anatomy.It is possible that a difficult target site caused the issue with the trigger jamming and with deploying the stent.It is also possible that resistance maybe have been encountered which may have caused a kink/break on the introducer resulting in the deployment issue reported.However, as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer the stent did not come out of the catheter, the trigger mechanism got jammed.Confirmed quantity of 1 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude a possible root cause possible that during advancement to the target site tortuous patient anatomy may have caused the break observed and led to stent deployment issues reported by the customer.It is known from the available information that resistance was encountered during advancement.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20976110
Report Number3001845648-2024-00855
Device Sequence Number4122314
Product Code ESW
UDI-Device Identifier10827002480312
UDI-Public(01)10827002480312(17)250118(10)C2017537
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K162717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2025
Device Model NumberG48031
Device Catalogue NumberEVO-20-25-10-E
Device Lot NumberC2017537
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/29/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer11/29/2024
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight60 KG